Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

191 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have hypertension. Why am I feeling nauseous at night?

Answered by
Dr.
Dr. Nsah Bernard

General & Family Physician

Practicing since :2012

Answered : 1704 Questions

default
Posted on Mon, 11 Feb 2013 in Hypertension and Heart Disease
Question: I have been waking up feeling nauseous for the last two nights... it also happened about a week ago... can you please tell me why this is happening? I have recently been to Bali but stayed in the city area... but having said that I felt very tired for about four days afterwards but have now caught up on my sleep. I have no other medical problems apart from hypertension... my health otherwise is pretty good.
I just don't understand these feelings of nausea... it happened twice last night and the night before and a week ago it happened three times during the night but on only one day...
doctor
Answered by Dr. Nsah Bernard 2 hours later
Hi XXXXXXX

Thank you for posting on HCM

Nausea is a non-specific symptom that can be due to any diseases condition. I will like to know if you are on any type of medication ( antihypertensive?). The most frequent causes probably related to you (according to your age, hypertensive disease and the fact that you recently traveled and then got fatigue/tiredness) are motion sickness, dizziness, fainting, anxiety, disgust and/or depression. Food poisoning and gastroenteritis are not among the lists because you do not present with other classical symptoms like diarrhea and vomiting and the fact that your nausea has been for a couple of days. Migraine or headache/dizziness due to hypertension can also cause nausea.
Focusing on motion sickness for now will be good. You can take antiemetic medication such as diphenhydramine or metochlopramide.
If the symptoms persist after giving yourself a couple of days, you can pay a visit to a neuropsychiatrist or first to a GP or an internist.

Hope this helps and if you need further clarification, please do feel free to write back.
Dr Nsah
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Nsah Bernard 8 minutes later
Hi doctor XXXXXXX ... I am on norvasc 5mg for my hypertension... Plus I also take multivitamins... I feel absolutely no nausea during the day I jst seems to b when I sleep... Because it is hot I hv had my fan on all night as well .. Could these factors be contributing to it as well?
doctor
Answered by Dr. Nsah Bernard 41 minutes later
Thanks for writing back
Norvasc 5mg (amlodipine) has as one of its side effects to be nausea according to the manufacturers. But you need not stop the drug ( not without your doctor's advice) and since the symptom occurs only nocturnally/at night. Hot environment can mic mic nausea and plus the fact that the hottest can cause other physiologic problems. I do feel your nausea is physiologic and is nothing to really worry about. Just give yourself a couple of days and i believe you will better. You can take antiemetic medications if symptom is moderate or severe.

Wish you the best
Dr Nsah
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,   ,   ,   ,  
Drug/Medication ,  
Medical Topics

Recent questions on  NTC

doctor1 MD

I have been taking Losatan 100-25 MG and Amlodipine Besylate and started Adipex for weight loss. After two weeks and reducing Adipex to 1/2 pill twice daily my ankles swelled, joint aches and found it hard to breathe. Stopped Adipex when suffering breathing problems. Am I in danger, doctor said should be ok, but three days later, ankle swelling reduced, breathing better but sore and achy.

doctor1 MD

My mother an 80-year-old, weighs around 58 kg, had some numbness in her right lower extremities. Our PCP checked her BP and it was 190/90. My mother does not have any history of hypertension or diabetes, does not have any chest pain or shortness of breath. No fever or chills. She is very active and involve in all daily routine activities normally. Our PCP suggested to take amlodipine besylate 5 mg once daily. After she took her first dose of 5 mg, she feels little fatigue. Just what I want to know is, whether mild lower-extremity numbness is due to high systolic 190 though diastolic reading is 90. Is it safe to continue with calcium channel blocker or should go to some other medication. What are the risk factors? I will take her to my PCP in 3-4 days and get her BP checked. My mother is purely vegetarian, drinks 2-3 coffee per day, otherwise, normal with vitals and physical. Cataract operation two years back with lens. She does not take any other medications. Please suggest whether she should continue with this medication.

doctor1 MD

I started 5mg of amlodipine besylate on Wednesday in the icu due to high blood pressure. I missed one dose last night and started having slight chest discomfort that comes and goes. Doesn t it take longer to get into your system for you to feel affects of missing a dose?

doctor1 MD

Hi Dr,



I have been taking amlodipine besylate/atrivastatin calcium tablets5/40mg with atenolol tablets50 mg for the past one year.

BP seems to be a bit high during a routine test. i have B12 deficiency too with bloating problems. I feel giddy sometimes and feel a bit relaxed after a good nights sleep. Pl.advise.

doctor1 MD

HI, I recently had a heart procedure (November 7), called Oblation. Prior to this procedure I was on a high blood pressure medication called Amlodopine which worked fine in keeping my blood pressure in tow. After 5 years of headaches and muscle...

doctor1 MD

I had a total knee replacement about two years ago and had a bad experience with sickness after surgery thus i was not able to do physical therapy for about thirty days consequently i have very limited movement about thirty degrees, can this...

doctor1 MD

Hi, I take Simvastation, Amlodipine Besylate, and Omeprazole . I have been on them for about 2 years. I am 58 years old and have had erection and ejaculation problems during the same time frame which have gotten worst over the last 6 months. I...